Hail, Logan
- When
- July 26, 5:11 PM EST to 5:13 PM EST
- Where
- Logan County, 0.87 mi SW of Lakeview Van Horn Ar
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.490, -83.930
Scattered thunderstorms developed along a cold front that was pushing through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed along a cold front that was pushing through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 2:49 PM EST, 2 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 349 PM EDT Thu Jul 26 2018 .SYNOPSIS... A cold front will move southeast across the Great Lakes and Ohio Valley this afternoon and evening, with a round of showers and thunderstorms expected to occur along it. High pressure will build into the region for the weekend with cooler and dry conditions expected. The threat for storms will occur on Tuesday as an upper level system strengthens over the Midwest. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Wind gusts this afternoon are not as strong or as prevalent as expected. This should also help limit the amount of energy and moisture available for the expected thunderstorm activity this evening. Line of storms remains northwest of the CWA and will take its time pushing through the CWA. Front and line of storms should reach the I-71 corridor between 8 and 11pm, with very little consensus found on the models other than later timing appears to be the better course of action. Lows will drop to around 60 in the northwest as the colder and drier air pushes in behind the front, upper 60s in the southeast where the front may hang tough until just before daybreak. Severe threat with damaging winds and some hail remains a possibility this evening with longer-lived storms expected given a higher probability of tilted and rotating updrafts. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... A few lingering showers /sans thunder/ may prevail for a few hours in the morning over southeastern CWA but the bulk of the daylight hours will be dry. The cold air being funnelled in behind the front will create a pleasant day with readings within a 2-3 degrees of 80. Clearing skies overnight and an influx of drier air will help lows to drop into the upper 50s, around 60 over Kentucky and the lower Scioto Valley. && .LONG TERM /SATURDAY THROUGH THURSDAY/... The long term period will begin with unseasonably mild temperatures during the day on Saturday as weak surface high pressure briefly builds into the region. Aloft, a very weak disturbance will propagate through the midlevel flow, providing perhaps some dense cirrus during the late afternoon and evening hours. Cannot completely rule out a stray shower in the extreme north/northwest part of the ILN FA, but lack of focused surface forcing or convergence as well as ample dry air in the midlevels will likely limit potential coverage to very isolated at best. Therefore, have not added to the fcst at this time. As expected, the GFS solution with the late weekend system has trended to become more in line with what the ECMWF has been showing for several runs now -- a more suppressed solution initially before a stalling system begins to strengthen across western portions of the Tennessee Valley as it progresses northeast through the Ohio Valley by midweek next week. What all of this essentially means is that PoPs have been decreased across the board in the Sunday into Monday time frame (although not eliminated altogether), with best pcpn chances moved more into the Monday night into Tuesday night time frame as the aforementioned system tracks through the area. The strengthening/digging of the upper level system next Monday into Tuesday will induce surface cyclogenesis somewhere in the vicinity of the mid-Mississippi Valley before said low tracks northeast into the region by early Wednesday. This forecast solution would have several implications for the sensible weather in the local area, most notably a potential for more widespread showers and thunderstorms Tuesday into early Wednesday (due to increased dynamics and forcing). This specific solution -- a closed low this far south with unseasonably strong wind profiles -- is not particularly common this time of the year in the local area. As such, limited PoPs to just likely and thunder to just chance for now until the specifics come into better focus in the coming days. Slightly below normal temperatures are expected through most, if not all, of the long term period. Persistent troughing in the region will keep the heat away from the local area through at least the middle of next week. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Outside of the scattered to possibly isolated nature of the thunderstorms that are expected to cross the region this late day and early evening, conditions will remain VFR for all of the TAF sites in the next 24-30 hours. A cold front will see southwest winds gusting to 20kt ahead of it today, and then as winds shift more westerly in the post- frontal environment, they will die back down to under 10kt, and go more light/variable late tonight as high pressure rapidly builds in. OUTLOOK...Thunderstorms possible overnight Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...KC AVIATION...Franks
Hazardous Weather Outlook National Weather Service Wilmington OH 358 AM EDT Thu Jul 26 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-270800- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 358 AM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will be possible along and ahead of a cold front this afternoon and this evening. A few strong to severe storms may occur. The primary severe weather threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-270800- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 358 AM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Wilmington OH 611 PM EDT THU JUL 26 2018 OHZ026-035-043-044-262245- Auglaize OH-Logan OH-Shelby OH-Hardin OH- 611 PM EDT THU JUL 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...NORTHERN LOGAN...EAST CENTRAL AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES UNTIL 645 PM EDT... At 611 PM EDT, radar indicated a strong thunderstorm over Lakeview, moving northeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Locations impacted include... Kenton, Jackson Center, Russells Point, Lakeview, Belle Center, Ridgeway, Silver Creek, Jumbo, Walton, Mcmorran, New Hampshire, Bloom Center, Big Springs, State Route 195 at State Route 235 and Lewistown. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4034 8400 4050 8411 4072 8370 4048 8353 TIME...MOT...LOC 2211Z 241DEG 25KT 4046 8397 Sites
The Cincinnati radar (KILN), 119 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2018Every state in 2018This day in weather historyWarnings in Ohio, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 759985, 759986.